Can someone with bactrim (sulfamethoxazole and trimethoprim) sulfa allergy take doxycycline?

Yes. There should be no interaction between sulfa or an allergy to Bactrim (sulfamethoxazole and trimethoprim) (which contains a sulfa antibiotic - sulfamethoxazole and another component, trimethoprim) and doxycycline.

Related Questions

How can I test if I'm allergic to doxycycline? I took bactrim (sulfamethoxazole and trimethoprim) and had a bad reaction. Is it likely/probable to have a similar allergy to doxycycline?

No. They are completely different types of antibiotics so a bactim allergy would not indicate a Doxycycline allergy. If you've never used Doxycycline there is no reason to suspect or look for an allergy to it. Read more...
No. Bactrim (sulfamethoxazole and trimethoprim) and Doxycycline are completely unrelated drugs, and allergy to Bactrim (sulfamethoxazole and trimethoprim) is far more common than allergy to doxycycline. Read more...

My daughter was put on bactrim (sulfamethoxazole and trimethoprim) last night for a bladder infection. She has sulfa allergy. Is it ok?

Absolutely NOT !!!! Do not give your daughter bactrim, (sulfamethoxazole and trimethoprim) which is a sulfonamide (sulfa) and could, if she is truly allergic, produce a life-threatening reaction. If she has already taken it and has no reactions, might continue, but if any reactions stop and see the dr. Who prescribed this. Read more...

I'm allergic to Bactrim (sulfamethoxazole and trimethoprim). Now my neck has a rash and I'm very drowsy after taking doxycycline hyclate. Could I be allergic to it also?

? Bactrim (sulfamethoxazole and trimethoprim) and doxycycline don't cross react, meaning if you're allergic to one of them doesn't mean you are allergic to the other. Whether what you are currently experiencing is an allergic reaction to the doxycycline, maybe, if in doubt, just stop it, call your doctor or the doctor who prescribed it for evaluation, good luck. Read more...
Not doxycycline. What is the reason for taking doxycycline? Allergy to this is very unusual. You are not describing a reaction to doxycycline. See your Dr. Read more...
Possibly. Bactrim (sulfamethoxazole and trimethoprim) and doxycycline are not related, although a person who is allergic to one drug is sometimes allergic to others not because the drugs are related, but because the person is allergic to many substances in general. What you are experiencing may or may not be a reaction to doxycyline, and I would recommend reporting it to the prescriber - particularly if you are experiencing fever too. Read more...

Doxycline has helped my prostatitus but not irradiated it I can't take ciprofloxacin is bactrim (sulfamethoxazole and trimethoprim) a good choice it's been ongoing for over a year now?

No easy answer. Prostatitis is complex -- difficult to diagnose accurately, hard to know the exact cause, and different treatments are needed for various kinds. Symptoms alone don't always mean prostatitis is still present. Bactrim (sulfamethoxazole and trimethoprim) might work, but only if prostatitis is definitely due to continued bacterial infection. You need to discuss w/ your doctor, preferably a urologist or infectious diseases specialist. Read more...

As a practical prepper (not doomsday), I have keflex & bactrim (sulfamethoxazole and trimethoprim) allergy, what type of antibiotics can I stockpile/take safely?

Many things. You can use: 1. Macrolides like zpak, biaxin 2. Quinolones like avelox, cipro 3. Tetracyclines like vibramycin, doxyxcycline 4. Misc like Clindamycin and Chloramphenicol (many side effects here) avoid 1. Penicillins - may cross react with keflex 2. Cephalosporins - will cross react with keflex 3. Sulfa medicines like septra - cross reacts with bactrim (sulfamethoxazole and trimethoprim). Read more...
It depends. Bactrim (sulfamethoxazole and trimethoprim) is a mixture of sulfamethoxsazle and trimethoprim. Most people are allergic only to the sulfa component. Keflex (cephalexin) may cause rashes without an allergic mechanism. Without knowing what kind of reactions you had to these antibiotics, there is no sensible way of answering you. See an allergist to sort out whether you are really allergic and then discuss with him/her how to proceed. Read more...